MAUDE Adverse Event Report: STERILMED, INC. REPROCESSED DECANAV EP CATHETER, F CURVE; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. REPROCESSED DECANAV EP CATHETER, F CURVE; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number RR7F282CT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed decanav ep catheter and the patient experienced a pericardial effusion which required pericardiocentesis.The physician attempted ablation inside the coronary sinus (cs), but due to difficult anatomy it was aborted.The physician attempted both sheath and catheter manipulation inside the cs for approximately 60 minutes.After aborting the ablation, a pericardial effusion was discovered by the post case intracardiac echocardiogram (ice) and confirmed by ice catheter.The physician attempted to perform pericardiocentesis which was aborted due to inability to gain access to the pericardial space, and the physician's impression of the effusion decreasing.The patient¿s condition worsened and the patient began showing tamponade physiology later in the day and was brought back to the lab for pericardiocentesis which was successful in removing 300ml of fluid.The patient was stable.Last known status of the patient is improved.The patient required extended hospitalization because of continued monitoring.One transseptal puncture was performed with baylis nrg.Prior to noting the pericardial effusion, ablation was performed.The patient did not require cardiac surgery.No evidence of steam pop.The procedural activated clotting time was 350 seconds.The flow setting was standard settings.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages observed on biosense webster equipment during the procedure.The visitag module parameters for stability used were 2mm, 3 seconds and 25% of 3g.No additional filter was used with the visitag.The color option prospectively used was tag index.The physician¿s opinion on the cause of this adverse event was difficult patient anatomy along with manipulation of catheters and sheaths inside the cs.The smarttouch surround flow catheter, decanav catheter, vizigo sheath, and sl1 sheath were all used in attempting to access the cs.However, it is unclear which specific device led to the effusion.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed decanav ep catheter and the patient experienced a pericardial effusion which required pericardiocentesis.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed decanav ep catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and the serial number label was missing from the shaft of the catheter.No appearance of damage was noted.Physical mark on the device indicated it had been reprocessed (1) time.The catheter was connected to the carto 3 system, and it was recognized and visualized without anomalies.A device history record (dhr) was performed, and no internal actions were identified.No further investigation is being conducted as there is no alleged quality issue against the reprocessed catheter.This investigation is considered complete at this time; if additional information is received at a later time, this investigation will be updated, and further actions can be taken as needed.As part of sterilmed's quality process all devices are manufactured, inspected, and released to approved specifications.There was no evidence to suggest the event was related to a manufacturing or design issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
REPROCESSED DECANAV EP CATHETER, F CURVE
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23459236
Report Number2134070-2025-00031
Device Sequence Number8345142
Product Code NLH
UDI-Device Identifier10888551045704
UDI-Public(01)10888551045704(17)270410(10)2235232
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRR7F282CT
Device Lot Number2235232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC; BAYLIS NRG; CARTO 3 SYSTEM; NGEN PUMP; NGEN¿ GENERATOR; SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite